Thunderstorm Wind, Garrett
- When
- July 14, 6:17 PM EST
- Where
- Garrett County, Oakland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.417, -79.417
Trees and power lines blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 14, 3:15 PM EST, 3 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 415 PM EDT MON JUL 14 2003 QUICK UPDATE TO ADD SLIGHT CHANCE OF SHRA/TSRA ERLY TO COUNTIES ADJACENT TO THE MTN COUNTIES. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-140900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 455 AM EDT MON JUL 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... A WEAK COLD FRONT WILL QUICKLY PUSH THROUGH THE AREA TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. THIS WILL BRING THE RISK FOR SHOWERS AND THUNDERSTORMS TO THE AREA. THESE STORMS COULD CONTAIN GUSTY WINDS AND BRIEF HEAVY DOWNPOURS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
348 PM EDT MON JUL 14 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM 3 E NEW STANTON PA FLASH FLOODS
07/14/03 WESTMORELAND FLOODING REPORTED ALONG
ARMBRUST ROAD IN ARMBRUST
AS REPORTED BY EMERGENCY
MANAGEMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
423 PM EDT MON JUL 14 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 PM GREENSBURG PA .75 INCH HAIL
07/14/03 WESTMORELAND REPORTED BY SKYWARN
SPOTTERSPAZ021-142100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 426 PM EDT MON JUL 14 2003 ...THUNDERSTORMS WITH HEAVY RAIN MOVING SLOWLY THROUGH THE AREA... AT 4:25 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAINFALL MOVING THROUGH EASTERN ALLEGHENY COUNTY. THESE STORMS ARE MOVING SLOWLY AND MAY RESULT IN PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS. LOCATIONS WHICH WILL BE AFFECTED BY THESE STORMS ARE MONROEVILLE...WALL...PITCAIRN...AND TURTLE CREEK. BE ALERT THIS RUSH HOUR AS HEAVY RAIN CAN CAUSE REDUCED VISIBILITY. TYBURSKI
MDZ001-WVZ023-150030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 623 PM EDT MON JUL 14 2003 A STRONG THUNDERSTORM HAS DEVELOPED NEAR AURORA WEST VIRGINIA AND IS MOVING EASTWARD INTO SOUTHWESTERN GARRETT COUNTY MARYLAND ALONG ROUTE 50. THE STORM MAY PRODUCE SMALL HAIL AND A SHORT PERIOD OF LOCALLY HEAVY RAINFALL. THE RAINFALL MAY LEAD TO POOR VISIBILITY AN PONDING OF WATER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
645 PM EDT MON JUL 14 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0639 PM OAKLAND MD 1.25 INCH HAIL
07/14/03 GARRETT REPORTED BY TRAINED
OBSERVER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
700 PM EDT MON JUL 14 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM GREENSBURG PA FLASH FLOODS
07/14/03 WESTMORELAND WADES ROAD FLOODED BY
LITTLE SEWICKLEY CREEK AS
REPORTED BY EMERGENCY
MANAGEMENT.The Pittsburgh radar (KPBZ), 142 km away, was scanning. The volume nearest the first event began at 23:18 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2003Every state in 2003This day in weather historyWarnings in Maryland, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373870.